Alert archive / Delaware / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 25, 2020, 1:32 PM EDT for Sussex County, Delaware. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 1:32 PM EDT (17:32 UTC)
- Expired
- Jun 25, 2020, 2:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
836
WWUS81 KPHI 251732
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
132 PM EDT Thu Jun 25 2020
DEZ003-004-251800-
Inland Sussex-Delaware Beaches-
132 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 131 PM EDT, a strong thunderstorm was located near Gumboro, or 10
miles south of Georgetown, moving northeast at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Ocean View and
Frankford.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3845 7542 3854 7549 3871 7532 3853 7509
3845 7523
TIME...MOT...LOC 1731Z 232DEG 9KT 3853 7537
$$
StaarmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:42 AM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 25, 6:42 AM EDT, 6 hours 50 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 642 AM EDT Thu Jun 25 2020 .SYNOPSIS... Weak high pressure builds to our south through Friday. A warm front is expected to lift into our region Saturday. The next cold front should arrive Sunday night into Monday. High pressure is expected to build in from the northwest in the wake of that cold front before conditions potentially become unsettled again towards the middle of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The band of mid to high level clouds has been more persistent over our region than previously expected, so I adjusted the percent cloudiness in these areas, but didn't make any further adjustments to temperatures as I'm not sure cloudy conditions will have much impact given the continued southwesterly flow. From the temperatures to rain chances, today will be about as close to "normal" for this time of year as you can get. In the mid and upper levels, the large low remains centered over Quebec and Ontario. A short wave trough is expected to rotate through the base of this low, though it likely won't get close to our region until very late today, if not this evening. At the surface, a weak trough will remain nearly stationary bisecting our region. As mentioned above, temperatures should be near normal with highs from the mid 70s in the southern Poconos to low 80s for most other locations. As for the rain chances, it looks like we will be on the northeast fringe of the better rain chances, as not all the ingredients will likely come together at the same time in our area for widespread rain. There could be some weak surface/low level convergence along the surface trough axis this afternoon, but we will lack better upper level support until late in the day when the mid and upper level short wave trough gets closer. Additionally, instability is expected to be limited as mid level lapse rates are modest and our high temperatures are right at the convective temps on model soundings. One thing that isn't lacking is bulk shear, which even with values decreasing through the day (as the jet at 500 mb propagates northeastward) should be sufficient for sustained updrafts. All that being said, I think we will have some showers and thunderstorms today, especially from mid afternoon onward, but the negating factors will likely keep coverage very limited. The severe risk looks minimal. However, some model soundings show very dry mid level layers and even some weak inverted v profiles in the boundary layer, so can't rule out a downburst with a strong enough updraft leading to gusty winds. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... Showers and thunderstorms will remain possible through the evening hours, but should dissipate after midnight as the mid/upper level short wave trough gets east of the region. Temperatures are expected to be slightly above normal with lows mostly in the 60s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Friday...A fast flow aloft and a quick moving short wave could bring a shower or two to the southern Poconos and north NJ on Friday, but most areas will have dry conditions. Highs will range from the upper 70s/low 80s N/W to the mid/upper 80s for Delmarva, metro Philly and adjacent srn NJ. Humidity levels will begin to climb late in the day. Sat thru Sun...Unsettled conditions expected as another series of short waves arrive in the wrly/nwrly flow aloft. Tstms developing on a warn front well to the W on Sat will bring clouds and showers to the region. More tstms are expected Sat night into Sun as a convective system is shown by the models overspreading our area. Sct tstms possible later Sun also. It will be hot and humid this weekend with readings in the upper 80s/low 90s each day. Cooler temps at the shore and across the srn Poconos. Apparent temps Sat could be 92-94 degrees for Delmarva and metro Philly, so it could be the warmest day of the young summer season. Any higher temps or dew points may result in Heat related flags being issued. Into next week...The upper low that develops across eastern Canada and New England drops southward into the Middle Atlantic region. This will bring a pattern with almost daily chc for showers and a few tstms. We will continue with slight chc for Monday and mostly low chc for Tue/Wed. Temperatures will begin the week well above normal and then readings will fall back close to normal by Wed as the low brings cooler conditions. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Mostly VFR conditions expected. There is a chance for showers and thunderstorms, mostly after 18Z, which could bring a temporary restriction to MVFR conditions. Light southwesterly winds 5-10 knots. Moderate confidence on most aspects of the forecast, but low confidence on if any showers and storms will directly impact TAF sites. Thus, have covered this with VCSH in the TAFs for now. Tonight...Mostly VFR conditions expected. Any lingering showers or storms should dissipate through the evening hours. Light southwesterly winds becoming westerly late tonight. Moderate confidence. Outlook... Fri/Fri night...VFR expected. Sat thru Sun night...Scattered showers and tstms with MVFR or IFR possible at times. Monday...Mostly VFR with isolated afternoon showers. && .MARINE... Winds and seas are expected to remain below Small Craft Advisory criteria today and tonight. Isolated showers or thunderstorms are possible this afternoon and evening. Outlook... Conditions will remain sub-SCA thru the period but winds and seas will approach SCA Sat night into Sunday on the ocean. Scattered showers and tstms much of the time with the greatest chcs Sat night and Sunday. Rip currents... An underlying long period swell continues over the ocean but seas remain right around 2 to 3 feet. Southwesterly winds should be relatively light, so the forecasted risk for the formation of dangerous rip currents is low today and this evening. Conditions Friday will be similar to that of Thursday from a wind, seas, and period perspective. Winds will become more offshore compared to Thursday, so we're anticipating that the rip current risk will be low again on Friday. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...Johnson Short Term...Johnson Long Term...O'Hara Aviation...Johnson/O'Hara Marine...Johnson/O'Hara Equipment...
Hazardous weather outlook, Jun 25, 3:40 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 340 AM EDT Thu Jun 25 2020 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-260745- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 340 AM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight risk for severe thunderstorms Saturday and Saturday night. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-260745- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Western Monmouth-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington- 340 AM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-260745- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 340 AM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-260745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 340 AM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 1:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
132 PM EDT Thu Jun 25 2020
DEZ003-004-251800-
Inland Sussex-Delaware Beaches-
132 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 131 PM EDT, a strong thunderstorm was located near Gumboro, or 10
miles south of Georgetown, moving northeast at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Ocean View and
Frankford.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3845 7542 3854 7549 3871 7532 3853 7509
3845 7523
TIME...MOT...LOC 1731Z 232DEG 9KT 3853 7537
StaarmannNearby
Special Weather Statements in Delaware, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.